| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 9(1); 1998 > Article
Journal of The Korean Society of Emergency Medicine 1998;9(1): 135-141.
Different Clinical Features of Organophosphate Insecticides Intoxication According to The Route of Administration: Disparity Between Clinical Severity And Plasma Cholinesterase Level
Bum Jin Oh, Sung Oh Hwang, Kang Hyun Lee, Eun Seog Hong, Jong Chun Lim, Hyun Kim, Jun Hwi Cho, Jun Sub Shin, Ki Chul Yoo
ABSTRACT
BACKGROUND: Organophosphate insecticides poisoning is one of the most common toxicologic emergencies in Korea. There have been few reports of organophosphate intoxication via parenteral route, although many reports on organophosphate intoxication by oral ingestion were present in the literature. This study aimed to validate the clinical characteristics of organophosphage intoxication according to the route of administration to the body. METHOD: Data were collected retrospectively by the review of the medical records from 49 patients with organophosphate intoxication. Severity of intoxication was classified by the Namba's Classification. Collected data were analysed and compared on the clinical features and laboratory findings between the patient intoxicated by inhalation or contact(parenteral group, n=23) and the other oral ingestion(enteral group, n=26).
RESULTS:
Severity class by clinical features was higher in enteral group than parenteral group. Severity class by serum cholinestetrase level was not positively correlated with severity class by clinical manifestations. Cholinesterase level tended to overestimate the severity of intoxication in parenteral group. Ventilator therapy and admission to intensive care unit were more frequently needed in enteral group than parenteral group in case that the severity class by clinical features was equal.
CONCLUSION:
In patients with organophosphate intoxication by parenteral route, serum cholinesterase level of the patient had disparity with clinical severity of intoxication. Considering this disparity, clinical severity should be considered as a more important indicator for treatment of organophosphate intoxication including atropinization, rather than serum cholinesterase level in patients intoxicated by parenteral route.
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,117
View
6
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI